Alert archive / Indiana / Storm Warnings in 2022
Storm Warning 1, NWS Northern Indiana
NWS Northern Indiana issued this storm warning at Nov 4, 2022, 10:08 PM EDT. It took effect at Nov 5, 2022, 8:00 AM EDT. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 4, 2022, 10:08 PM EDT (02:08 UTC)
- In effect from
- Nov 5, 2022, 8:00 AM EDT
- Expired
- Nov 5, 2022, 8:00 PM EDT
- In force
- 12 hr
- Issued by
- NWS Northern Indiana
The text
As transmitted.
854 WHUS73 KIWX 050208 MWWIWX URGENT - MARINE WEATHER MESSAGE National Weather Service Northern Indiana 1008 PM EDT Fri Nov 4 2022 LMZ043-046-051015- /O.EXT.KIWX.SC.Y.0068.000000T0000Z-221105T1400Z/ /O.UPG.KIWX.GL.W.0015.221105T0900Z-221106T0300Z/ /O.NEW.KIWX.SR.W.0001.221105T1400Z-221105T2200Z/ New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 1008 PM EDT Fri Nov 4 2022 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 AM EDT SATURDAY... ...STORM WARNING IN EFFECT FROM 10 AM TO 6 PM EDT SATURDAY... * WHAT...For the Small Craft Advisory...South winds 15 to 20 knots with gusts up to 30 knots. For the Storm Warning, south winds to 30 knots becoming southwest. Gusts up to 50 knot storms. Waves building to 5 to 10 feet Saturday evening. * WHERE...Michigan City IN to St Joseph MI. * WHEN...For the Storm Warning, from 10 AM to 6 PM EDT Saturday. For the Small Craft Advisory, until 10 AM EDT Saturday. * IMPACTS...Very strong winds will cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should remain in port, alter course, and/or secure the vessel for severe conditions. && $$
4 follow-up statements
513 WHUS73 KIWX 050828 MWWIWX URGENT - MARINE WEATHER MESSAGE National Weather Service Northern Indiana 428 AM EDT Sat Nov 5 2022 LMZ043-046-051630- /O.EXT.KIWX.SC.Y.0068.000000T0000Z-221105T1200Z/ /O.EXT.KIWX.SR.W.0001.221105T1200Z-221106T0000Z/ New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 428 AM EDT Sat Nov 5 2022 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 8 AM EDT THIS MORNING... ...STORM WARNING NOW IN EFFECT FROM 8 AM THIS MORNING TO 8 PM EDT THIS EVENING... * WHAT...South winds to 30 knots becoming southwest gales to 35 knots this afternoon. A few gale force gusts to 35 knots are possible early this morning, then gusts up to 50 knot storms are expected for the rest of the day. Waves 1 to 4 feet building to 5 to 10 feet by the afternoon. * WHERE...Michigan City IN to St Joseph MI. * WHEN...For the Storm Warning, from 8 AM this morning to 8 PM EDT this evening. For the Small Craft Advisory, until 8 AM EDT this morning. * IMPACTS...Very strong winds will cause hazardous waves which could capsize or damage vessels and reduce visibility. * ADDITIONAL DETAILS...A small craft advisory will be needed this evening as winds and waves diminish. Southwest winds to 30 knots this evening will diminish to 15 to 25 knots. A few gale force gusts to 40 knots possible in the early evening, then decreasing to 30 knots. Waves 6 to 11 feet this evening subsiding to 1 to 3 feet overnight. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should remain in port, alter course, and/or secure the vessel for severe conditions. && $$
084 WHUS73 KIWX 051456 MWWIWX URGENT - MARINE WEATHER MESSAGE National Weather Service Northern Indiana 1056 AM EDT Sat Nov 5 2022 LMZ043-046-052300- /O.CON.KIWX.SR.W.0001.000000T0000Z-221106T0000Z/ New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 1056 AM EDT Sat Nov 5 2022 ...STORM WARNING REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * WHAT...South winds to 30 knots becoming southwest gales to 35 knots this afternoon. A few gale force gusts to 35 knots are possible early this morning, then gusts up to 50 knot storms are expected for the rest of the day. Waves 1 to 4 feet building to 5 to 10 feet by the afternoon. * WHERE...Michigan City IN to St Joseph MI. * WHEN...For the Storm Warning, from 8 AM this morning to 8 PM EDT this evening. For the Small Craft Advisory, until 8 AM EDT this morning. * IMPACTS...Very strong winds will cause hazardous waves which could capsize or damage vessels and reduce visibility. * ADDITIONAL DETAILS...A small craft advisory will be needed this evening as winds and waves diminish. Southwest winds to 30 knots this evening will diminish to 15 to 25 knots. A few gale force gusts to 40 knots possible in the early evening, then decreasing to 30 knots. Waves 6 to 11 feet this evening subsiding to 1 to 3 feet overnight. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should remain in port, alter course, and/or secure the vessel for severe conditions. && $$
752 WHUS73 KIWX 051952 MWWIWX URGENT - MARINE WEATHER MESSAGE National Weather Service Northern Indiana 352 PM EDT Sat Nov 5 2022 LMZ043-046-060000- /O.CON.KIWX.SR.W.0001.000000T0000Z-221106T0000Z/ New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 352 PM EDT Sat Nov 5 2022 ...STORM WARNING REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * WHAT...Southwest gales to 35 knots. Storm force gusts up to 50 knot are expected late into the afternoon. Waves 5 to 10 feet this afternoon recede to 4 to 8 feet by this evening. * WHERE...Michigan City IN to St Joseph MI. * WHEN...For the Storm Warning, from 8 AM this morning to 8 PM EDT this evening. For the Small Craft Advisory, until 8 AM EDT this morning. * IMPACTS...Very strong winds will cause hazardous waves which could capsize or damage vessels and reduce visibility. * ADDITIONAL DETAILS...A small craft advisory will be needed this evening as winds and waves diminish. Southwest winds to 30 knots this evening will diminish to 15 to 25 knots. A few gale force gusts to 40 knots possible in the early evening, then decreasing to 30 knots. Waves 6 to 11 feet this evening subsiding to 1 to 3 feet overnight. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should remain in port, alter course, and/or secure the vessel for severe conditions. && $$
923 WHUS73 KIWX 060004 MWWIWX URGENT - MARINE WEATHER MESSAGE National Weather Service Northern Indiana 804 PM EDT Sat Nov 5 2022 LMZ043-046-061015- /O.EXP.KIWX.SR.W.0001.000000T0000Z-221106T0000Z/ /O.NEW.KIWX.SC.Y.0069.221106T0004Z-221106T2000Z/ New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 804 PM EDT Sat Nov 5 2022 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 3 PM EST SUNDAY... ...STORM WARNING HAS EXPIRED... * WHAT...Southwest winds 20 to 30 knots diminishing to 15 to 25 knots late tonight. Gusts up to 30 knots Sunday. Waves 5 to 10 feet subsiding to 4 feet or less by Sunday afternoon. * WHERE...Michigan City IN to St Joseph MI. * WHEN...Until 3 PM EST Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
What forecasters said that day
The local office's own words before this storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this storm warning went out at Nov 4, 6:46 PM EDT, 3 hours 22 minutes earlier.
Area forecast discussion, Nov 4, 6:46 PM EDT, 3 hours 22 minutes before
Area Forecast Discussion
National Weather Service Northern Indiana
646 PM EDT Fri Nov 4 2022
.SYNOPSIS...
Issued at 233 PM EDT Fri Nov 4 2022
A low pressure system will bring windy and showery conditions to
the area tomorrow. Mild and mainly dry Sunday into next week.
&&
.SHORT TERM...(This Evening through Saturday)
Issued at 233 PM EDT Fri Nov 4 2022
Scattered showers associated with a leading warm advection arc
will shift north-northwest out of nw IN and sw MI late this
afternoon. This will leave dry, mild and somewhat breezy
conditions in advance of a Central Plains to Western Great Lakes
frontal zone tonight. Record warm low temps will be possible at
both FWA and SBN (upper 50s, warmer than average high temps for
early November)
A rapidly developing mid latitude cyclone will develop along the
aforementioned frontal zone later tonight into tomorrow, with
models in good agreement on a Missouri to Lake Superior sfc
reflection track during this time. Stout pv anomaly over eastern
New Mexico ejecting northeast and taking on a negative
tilt...coupled upper jets...and favorable low level moisture
convergence/latent heat release will favor this rapid deepening.
Low level adjustments will be impressive with 50 kts (around 2
kft) within a ramping LLJ. This should favor wind gusts flirting
with Wind Advisory criteria within the pre-frontal environment
despite shallow mixing. As mentioned in the previous discussion,
there is still a brief window for higher end gusts (55-60 mph)
immediately along/behind the main cold front Saturday afternoon,
especially if a thin line of shallow convection can materialize
and aid in momentum transfer.
As for precipitation, a weakening band of a showers will likely
accompany a pre-frontal trough later tonight through early
Saturday afternoon. The main cold front then swings through from
west to east in the afternoon with additional shower activity
anticipated along it. Moisture return and forcing support higher
end PoPs, though rainfall amounts are expected to be light in most
locations. Models continue to hint at some very weak instability
with non-zero thunder chances. Probs remain too low for a mention
in the grids at this time.
&&
.LONG TERM...(Saturday Night through Friday)
Issued at 233 PM EDT Fri Nov 4 2022
Primarily quiet and pleasant weather will return to the area
Sunday into much of next week with temperatures remaining above
normal for early November.
Sunny, mild and somewhat breezy southwest flow is expected on
Sunday. A weak cold front will sag south through the area Sunday
night in response to another pv anomaly trailing through Manitoba
and Ontario. This front will come through dry with only a slight
dip in temps to follow into Monday and Tuesday. Upper ridging does
expand over the Eastern US again into the middle of the week in
advance of the next upper trough to amplify into the west. A model
consensus releases this feature east late week into next weekend
with unsettled weather potentially returning.
&&
.AVIATION...(For the 00Z TAFS through 00Z Saturday Evening)
Issued at 646 PM EDT Fri Nov 4 2022
Strong mid level cyclone to track from Northern Texas to Lake
Superior by the end of the forecast period. This system drives
strong surface cyclogenesis and maintains very strong low level
southerly warm advection overnight. Magnitude of 925mb/2kft
flow quite atypical 45-50 kts overnight and continue slight ramp
through the daytime hours Saturday coincident with prefrontal
showerbands and likely collocated with stronger momentum transfer
bursts to the surface.
&&
.IWX WATCHES/WARNINGS/ADVISORIES...
IN...Wind Advisory from 8 AM to 8 PM EDT Saturday for INZ005>009-
012>015-017-018-020-022>027-032>034-103-104-116-203-204-216.
MI...Wind Advisory from 8 AM to 8 PM EDT Saturday for MIZ078>081-177-
277.
OH...Wind Advisory from 8 AM to 8 PM EDT Saturday for OHZ001-002-004-
005-015-016-024-025.
LM...Small Craft Advisory until 5 AM EDT Saturday for LMZ043-046.
Gale Warning from 5 AM to 11 PM EDT Saturday for LMZ043-046.
&&
SYNOPSIS...Steinwedel
SHORT TERM...Steinwedel
LONG TERM...Steinwedel
AVIATION...Murphy
Visit us at www.weather.gov/iwx
Follow us on Facebook...Twitter...and YouTube at:
www.facebook.com/NWSNorthernIndiana
www.twitter.com/nwsiwx
www.youtube.com/NWSNorthernIndianaHazardous weather outlook, Nov 4, 1:59 PM EDT, 8 hours 9 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Northern Indiana 159 PM EDT Fri Nov 4 2022 INZ005>009-012>015-017-018-020-022>027-032>034-103-104-116-203-204- 216-MIZ078>081-177-277-OHZ001-002-004-005-015-016-024-025-051800- Elkhart-Lagrange-Steuben-Noble-De Kalb-Starke-Pulaski-Marshall- Fulton IN-Whitley-Allen IN-White-Cass IN-Miami-Wabash-Huntington- Wells-Adams-Grant-Blackford-Jay-Northern La Porte- Eastern St. Joseph IN-Northern Kosciusko-Southern La Porte- Western St. Joseph IN-Southern Kosciusko-Cass MI-St. Joseph MI- Branch-Hillsdale-Northern Berrien-Southern Berrien-Williams- Fulton OH-Defiance-Henry-Paulding-Putnam-Van Wert-Allen OH- 159 PM EDT Fri Nov 4 2022 /1259 PM CDT Fri Nov 4 2022/ ...WIND ADVISORY IN EFFECT FROM 8 AM TO 8 PM EDT SATURDAY... This Hazardous Weather Outlook is for northern Indiana, southwest Michigan and northwest Ohio. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Wind Advisory. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. LMZ043-046-051800- New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 159 PM EDT Fri Nov 4 2022 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 5 AM EDT SATURDAY... ...GALE WARNING IN EFFECT FROM 5 AM TO 11 PM EDT SATURDAY... This Hazardous Weather Outlook is for the nearshore waters of southeastern Lake Michigan. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Small Craft Advisory. Gale Warning. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Gale Warning.
The office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 5, 2:50 PM EDT | Special Marine Warning | IWX | 40 min | |
| Nov 5, 3:34 PM EDT | Special Weather Statement | IWX | Saint Joseph | 26 min |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.